Question about emotions for those who've quit opioids
I keep reading posts about how people were in some sort of emotional fog while on painkillers - and that after conquering their addiction things became clearer.
Was that only in hindsight that you realized that? I really don't feel as if I'm deadened or my feelings are muted in some way because I've been taking vicodin long term ...perhaps they have and I'll only discover it AFTER it's all out of my system.
I will say, that I can cry at the drop of a hat - sad movies, tv commericals, country songs ... I can full on sob in 0.32 seconds. But I'm not an overly happy person - the other extreme isn't there. Was it ever there though? Or is it the drugs that took away my happy?
I've been pondering this for quite a while and I'd love for someone to share their experience on the difference emotionally between using and non-using. As well as how long it took you after quitting to become whole again - if in fact you weren't whole while addicted.
It makes perfect sense.. if only to an addict, it makes sense.
Personally I'd say that it wasn't until I quit the first time and was clean for 8 months that I noticed how the opiates "took away my happy." Then when I relapsed I did notice how I was pretty much the shell of a zombie when I was using.
I am 14 days clean today.. and it took about a week for me.. I've told TONS of reading over the past two weeks.. They all say it depends on so many factors, but on average 7-10 days before you'll start to feel the difference.. the first couple days while going to WD I was pissed the sun came up in the morning..
I relate to the instant crying to. Keep in mind opiates are a depressant.. they may not take away your happy, but they won't allow you to be happy either, if that makes sense.
I'd say that I am still not whole after 14 days, but the part that is missing is going to take time to rebuild. I relapsed after 8 months clean.. I beat myself up, and my self-esteem is for the birds right now.. however, other than that.. I feel 1,000 times better.
Hope this helps easy your brain! :)
Pills give us a false sense of security. I thought i was feeling everything while i was using. I was feeling nothing.....Oh i laughed and i cried but it was just going thru the motions. Now i actually feel the emotions. You will understand this more the longer you are clean. sara
Master is right 100%. I did not realize what I was missing out on until I quit and was no longer seeing the world through rose colored glasses. Hope you find yourself soon. You will be amazed at what you discover about yourself.
I never realized how they mask ur emotions either until now14days clean.My anti-deppresants didn't stand a chance against the pills.I feel like some1new now.So happy,lots of energy&clear headed.You just have to do it and while everyone's different(after looking through the forums up2 30days to fully get energy back).I had convinced myself I was just not a high energy happy person I am and feel great and so proud.You will too.Good luck
HI Holly.....narcotics drain of us of our ability to '''fulluly feel'' what where suppose to yes I felt bad when something went wrong yes I always loved my wife and yes I had periods of joy.....but never to the fullest extent of what the emotion called for you sorta get ''numb''
things dont effect you as they should you forget how to feel real joy you forget to smell the flowers...in 16 1/2yrs I never really realized just how much my wife loved me ....there was just sort of a bearer there yes I felt loved but nothing compared to how it feel now after a few2 mo of being clean we where like teenagers again....now I feel the rain on my face a cool breeze when it blows the deep dark emotion of loosing someone close and the joy of a wedding or newborn baby....I was addicted so long I experienced these things over and over and it was like I was dead inside ....emotonless ...it happens gradually you dont even notice it for the most part but once your clean life come at you at 100 miles an hr and in tec/na/color be ready fro a rude awaking I wish you all the best on the road to recovery your emotions will be all over the place at first but once they smooth out life becomes a beautiful place once again....good luck and God bless.....Gnarly
I just read your post and i gotta tell you that after 30 plus norco 10's a day for like 8-9 years, the pills totally leave you a shell of what you once were. I'm at week three and boy oh boy has it been eye opening. After the first 6 days i began to FEEL again and it was amazing, i was grocery shopping and got SOOO friggin mad at the cashier, and as i was leaving i was laughing because i was SO happy to be able to feel mad again. I forgot how good it felt to really deep down in the gut feel! Also my husband and family and friends are amazed that i'm back. The pills numb everything and they trick you into thinking that they give you superior control over life, and it's a LIE. They steal your life becuase whether you realize it or not your sliding through life at like 20%. I noticed that over the last 8-9 years there was only ONE picture of me through all that life, and what a realization that was. So please think about that, and i truly wish you the best of luck!!
What about someone like myself who isn't a constant and consistant pill abuser?
I am currently abusing Norco and Tramodol but 3 weeks ago I didn't have any and in fact hadn't had any for months and before that even longer. I was fine, functioned but depressed as I have been most of my live and on antidepressants all the while continuing to crave Norco etc...but not having it. I have honestly felt like "a shell of myself" for years and most of those haven't been abusing or taking any pain killers of any sort.
How would you classify me then? I do admit, years ago once I realized I had a problem with pain killers, it has never left me....when I don't have them I think about having them.
When I have them, I think about when they will be gone. When I have them and use them, I look forward to the effects because they give me a euphoric feeling.
I am just self medicating....i have antidepressants and anxiety meds that work ok I suppose, but I am still medicating myself with these when I can get them. I know either way its not good and its very dangerous.
I know though if I stop tomorrow and never take them again and continue with my antidepressants and anxiety meds....I will still feel like ****. There will be no epiphany of
"WOW...I can feel again...I'm so happy"....none of that.
Not to be a downer....LOL....but that is how I feel and how I see it.
HOLY it cool you looked for responses you had to a question 6 mo ago by now you know the answer we so live in a fog itsl kinda like looking out a window and watching life go by your just not fully connected and will on the pills you cant see the fog im glad you are able to see the light now and congrts on 6om clean......Gnarly
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.